A patient with acute myeloblastic leukaemia developed jaundice revealing peliosis hepatis after receiving 6-thioguanine for two months. Peliosis hepatis was severe and was associated with mild lesions of centrilobular veins. Withdrawal of 6-thioguanine was followed by a progressive improvement of liver dysfunction. This report shows that 6-thioguanine, a thiopurine already reported to be responsible for veno-occlusive disease of the liver, can induce peliosis hepatis. This suggests that some liver vascular disorders caused by thiopurines (6-thioguanine, azathioprine and 6-mercaptopurine), particularly peliosis hepatis, veno-occlusive disease, sinusoidal dilatation and perisinusoidal fibrosis, might be related syndromes caused by similar lesions at different sites.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.